Alert archive / Minnesota / Frost Advisories in 2014
Frost Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 12, 2014, 3:18 PM CDT for 17 counties in Minnesota; 5 counties in North Dakota. It took effect at Sep 13, 2014, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2014, 3:18 PM CDT (20:18 UTC)
- In effect from
- Sep 13, 2014, 3:00 AM CDT
- Expired
- Sep 13, 2014, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
All 22 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS73 KFGF 122018 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 318 PM CDT FRI SEP 12 2014 ...AREAS OF FROST TONIGHT... .CLEARING SKIES AND LIGHT TO CALM WINDS WILL SET UP A BETTER CHANCE FOR AREAS OF FROST TONIGHT AS TEMPERATURES DROP INTO THE MID TO LOWER 30S. THE COLDEST TEMPERATURES WILL BE IN THE BELTRAMI...CLEARWATER...HUBBARD AND WADENA COUNTIES AREA WHERE LOCALIZED AREAS COULD DROP INTO THE UPPER 20S...EXCEPT NEAR BODIES OF WATER WHERE TEMPERATURES WILL REMAIN MUCH WARMER. TEMPERATURES ACROSS THE REMAINDER OF NORTHWEST AND WEST CENTRAL MINNESOTA AS WELL AS PORTIONS OF EASTERN AND SOUTHEASTERN NORTH DAKOTA WILL GENERALLY BE IN THE MID 30S. MNZ001>003-005-006-008-009-013>017-022>024-027>032-040-NDZ030-039- 049-052-053-131300- /O.NEW.KFGF.FR.Y.0004.140913T0800Z-140913T1300Z/ WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- TRAILL-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...ROSEAU...BAUDETTE...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...MAYVILLE...FARGO...LISBON...GWINNER... WAHPETON 318 PM CDT FRI SEP 12 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...FORECAST LOWS 32 TO 36 WITH LOCALIZED AREAS AROUND 30 * IMPACTS...TEMPERATURES NEAR OR JUST ABOVE FREEZING WILL HAVE VARIED IMPACTS DEPENDING ON THE LOCATION AND VEGETATION IN OUR AREA. AREAS NEAR BUILDINGS AND WATER WILL BE A BIT WARMER AND LESS PRONE TO FROST VERSUS LOCATIONS AWAY FROM TOWNS AND CITIES AND IN NORMALLY COLDER LOW LYING SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPEICHER
3 follow-up statements
152 WWUS73 KFGF 130333 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1033 PM CDT FRI SEP 12 2014 ...AREAS OF FROST TONIGHT... .A CLEAR SKY AND LIGHT WIND WILL SET UP AREAS OF FROST TONIGHT AS TEMPERATURES DROP INTO THE MID TO LOWER 30S. THE LOWEST TEMPERATURES ARE EXPECTED IN THE CLEARWATER...HUBBARD AND WADENA COUNTIES AREA WHERE LOCALIZED AREAS COULD DROP INTO THE UPPER 20S...EXCEPT NEAR BODIES OF WATER. TEMPERATURES ACROSS THE REMAINDER OF NORTHWEST AND WEST CENTRAL MINNESOTA AS WELL AS PORTIONS OF EASTERN AND SOUTHEASTERN NORTH DAKOTA WILL GENERALLY BE IN THE MID 30S. MNZ001>003-005-006-008-009-013>017-022>024-027>032-040-NDZ030-039- 049-052-053-131300- /O.CON.KFGF.FR.Y.0004.140913T0800Z-140913T1300Z/ WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- TRAILL-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...ROSEAU...BAUDETTE...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...MAYVILLE...FARGO...LISBON...GWINNER... WAHPETON 1033 PM CDT FRI SEP 12 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * TEMPERATURE...FORECAST LOWS 32 TO 36 WITH LOCALIZED AREAS AROUND 30 * IMPACTS...TEMPERATURES NEAR OR JUST ABOVE FREEZING WILL HAVE VARIED IMPACTS DEPENDING ON THE LOCATION AND VEGETATION IN OUR AREA. AREAS NEAR BUILDINGS AND WATER WILL BE A BIT WARMER AND LESS PRONE TO FROST VERSUS LOCATIONS AWAY FROM TOWNS AND CITIES AND IN COLDER LOW LYING SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
111 WWUS73 KFGF 130801 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 301 AM CDT SAT SEP 13 2014 ...AREAS OF FROST TONIGHT... .GENERALLY CLEAR SKIES WILL TURN PARTLY CLOUDY TOWARDS SUNRISE. CALM WINDS WILL BECOME SOUTHERLY AROUND 5 MPH AS WELL. THESE TWO FACTORS WILL KEEP TEMPERATURES FROM FALLING MUCH MORE THROUGH SUNRISE.THE LOWEST TEMPERATURES ARE EXPECTED IN THE CLEARWATER... HUBBARD AND WADENA COUNTIES AREA WHERE LOCALIZED AREAS COULD DROP INTO THE UPPER 20S...EXCEPT NEAR BODIES OF WATER. MNZ001>003-005-006-008-009-013>017-022>024-027>032-040-NDZ030-039- 049-052-053-131300- /O.CON.KFGF.FR.Y.0004.000000T0000Z-140913T1300Z/ WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- TRAILL-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...ROSEAU...BAUDETTE...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...MAYVILLE...FARGO...LISBON...GWINNER... WAHPETON 301 AM CDT SAT SEP 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...FORECAST LOWS 32 TO 36 WITH LOCALIZED AREAS FALLING INTO THE 25 TO 30 DEGREE RANGE. * IMPACTS...TEMPERATURES NEAR OR JUST ABOVE FREEZING WILL HAVE VARIED IMPACTS DEPENDING ON THE LOCATION AND VEGETATION IN OUR AREA. AREAS NEAR BUILDINGS AND WATER WILL BE A BIT WARMER AND LESS PRONE TO FROST VERSUS LOCATIONS AWAY FROM TOWNS AND CITIES AND IN COLDER LOW LYING SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ EWENS
365 WWUS73 KFGF 131240 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 740 AM CDT SAT SEP 13 2014 ...FROST RISK ENDS WITH RISING TEMPERATURE... .INCREASING WIND SPEEDS AND WARMER AIR MOVING INTO THE RED RIVER VALLEY AND LAKES REGION HAS RESULTED IN THE FROST MELTING. MNZ001>003-005-006-008-009-013>017-022>024-027>032-040-NDZ030-039- 049-052-053-131345- /O.CON.KFGF.FR.Y.0004.000000T0000Z-140913T1300Z/ WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- TRAILL-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...ROSEAU...BAUDETTE...NEWFOLDEN...RED LAKE... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI... MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...MAYVILLE...FARGO...LISBON...GWINNER... WAHPETON 740 AM CDT SAT SEP 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... NEAR SURFACE TEMPERATURES HAVE RISEN ABOVE FREEZING ENDING THE THREAT FOR FROST. THE ADVISORY WILL EXPIRE AT 8 AM CDT. $$ 079
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 12, 3:10 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 12, 3:10 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
310 PM CDT FRI SEP 12 2014
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 310 PM CDT FRI SEP 12 2014
THE MAIN FORECAST CHALLENGE FOR THE IMMEDIATE SHORT TERM WILL BE
FROST HEADLINES TONIGHT. SFC RIDGE AXIS CURRENTLY LINED UP FROM FAR
NE MN THROUGH ERN ND AND INTO N CNTRL SD...WITH WINDS ACROSS N CNTRL
ND BEGINNING TO SHIFT FROM WESTERLY TO SOUTHWESTERLY DIRECTION.
CLOUD COVER HAS BECOME MOSTLY CELLULAR ACROSS THE AREA AND ITS
EXPECTED DISSIPATION WILL BE A BIG FACTOR ON OVER NIGHT LOWS AND
FROST POTENTIAL. UPSTREAM...MID/HIGH CLOUD OVER ALBERTA HAS BEGAN TO
SPREAD ACROSS PORTIONS OF SASK AND FAR NW MANITOBA. THE MODELED
TEMPS FOR CLOUDS DISSIPATING IN THE EAST...RIDGE MOVING OVER EASTERN
ZONES TONIGHT...AND WAA AND HIGH CLOUDS MOVING INTO THE NW ARE BEST
REPRESENTED BY A BLEND OF HI RES ARW AND NAM DNG MODELS...AND HAVE
USED A BLEND OF THE TWO FOR OVERNIGHT LOWS.
TONIGHT...WARM ADVECTION AND HIGH CLOUDS WILL LIMIT TEMPERATURES
FROM REALIZING UPPER 20 DEW POINTS AS LOWS TONIGHT...AND WITH THESE
FACTORS THINKING IS TEMPS WILL REMAIN IN THE UPPER 30S AND THE
WEAK MIXING WILL LIMIT ANY FROST DEVELOPMENT OVER ROUGHLY THE NW
THIRD OF THE CWA. CU FIELD OVER MAJORITY OF THE AREA SHOULD CLEAR
OUT BY EARLY MORNING ABOUT THE TIME THE RIDGE SHIFTS INTO THE
EASTERN CWA AND BRINGS VERY LIGHT TO CALM WINDS. THIS WILL HELP
SET UP A FROST SCENARIO...WITH THE COLDEST TEMPS IN THE FAR EAST
AND SOUTHEASTERN ZONES. EXPECT SOME AREAS TO FALL BELOW FREEZING
BUT NOT CONFIDENT ENOUGH FOR WIDESPREAD SUB FREEZING TEMPS TO
ISSUE A FREEZE HEADLINE. WILL THEREFORE ISSUE FROST ADVISORY FOR
ROUGHLY THE SOUTHEASTERN TWO THIRDS OF THE CWA.
SATURDAY...UPPER RIDGE WILL BRING APPRECIABLE SOLAR AND A WARMUP
TO MORE SEASONALLY COOL MID 60 TEMPS. A COOL FRONT WILL MOVE
ACROSS SASK AND APPROACH THE NW ZONES...AND SOME WARM ADVECTION
SHOWERS ARE POSSIBLE ALONG AND NORTH OF THE INTL BORDER.
SATURDAY NIGHT...SFC LOW WILL DROP INTO FAR NORTHERN VALLEY WITH
MODELS TRENDING TOWARD MORE PRECIP THAN THEY HAVE SHOWN THE LAST
COUPLE OF DAYS. HAVE INCREASED POPS IN THE NORTHEASTERN ZONES FOR
TOMORROW NIGHT. BEST CHANCE FOR SOME LIGHT RAIN SHOWERS WILL BE IN
THE 03Z TO 12Z TIMEFRAME ACROSS NE ND AND NW AND N CNTRL MN.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 310 PM CDT FRI SEP 12 2014
SUNDAY AND MONDAY...WRAP AROUND MOISTURE FROM DEPARTING LOW WILL
KEEP S POTENTIAL FOR RAIN SHOWERS OVER THE FAR NORTHEAST THROUGH LATE
AFTN SUNDAY. DECREASING CLOUDS AND NW WINDS WILL KEEP SUN A FEW DEG
COOLER THAN SATURDAY...WITH SOLAR INCREASING AND BRINGING MONDAY
DAYTIME HIGHS BACK INTO THE MID 60S.
MONDAY NIGHT INTO FRIDAY WILL SEE A 500 MB UPPER RIDGE BUILD INTO
THE NORTHERN PLAINS. GFS IS FASTER WITH 500 MB PATTER THAN ECMWF.
SO INITIALLY TUES-WED WILL BE DRY WITH TEMPS NEAR NORMAL.
THURSDAY-FRIDAY GFS BRINGS THE NEXT 500 MB TROUGH FROM THE PAC
NORTHWEST INTO THE AREA WHILE ECMWF HOLDS TROUGH AND PRECIP TIL MORE
SO FRI NIGHT-SATURDAY. USED ALL BLEND FOR POPS/WX THU-FRI...BUT DID
AFTER COORD WITH MPX/ABR TO GO DRY THURSDAY IN WCNTRL MN AS RETURN
FLOW AND ANY MOISTURE SEEMS TO BE LIMITED MORE TOWARD CNTRL ND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1242 PM CDT FRI SEP 12 2014
VFR CONDITIONS EXPECTED THRU THE PD. THE BROKEN CUMULUS DECK AND
REMAINING MID CLOUD TO SCATTER OUT EARLY THIS EVENING THEN MAINLY
CLEAR AFTER SUNSET. HIGH CLOUDS WILL INCREASE LATE TONIGHT INTO
SATURDAY MORNING FROM WEST TO EAST. WEST WINDS 5 TO 15 KTS WILL
TURN GRADUALLY MORE SOUTHWEST THEN SOUTH OVERNIGHT IN THE RED RIVER
VALLEY AND DVL BASIN AND THEN GET INCREASE TO THE 12 TO 25KT RANGE
MID TO LATE MORNING SATURDAY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM 3 AM TO 8 AM CDT SATURDAY FOR NDZ030-039-049-
052-053.
MN...FROST ADVISORY FROM 3 AM TO 8 AM CDT SATURDAY FOR MNZ001>003-005-
006-008-009-013>017-022>024-027>032-040.
&&
SHORT TERM...SPEICHER
LONG TERM...RIDDLE/SPEICHER
AVIATION...RIDDLEHazardous weather outlook, Sep 12, 6:40 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 640 AM CDT FRI SEP 12 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 640 AM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS POTENTIAL FOR FROST ONCE AGAIN WHERE SKIES CLEAR OUT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in Minnesota, 2014Frost Advisories in North Dakota, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.